Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Should I have started Meds?
Sep 4, 2002

I have been Hiv + for 3 yrs.Until recently was on no meds. My viral load has never been over 20,000 and my cd4 are in the 500. My doctor has started me on med bedacuse of my low platlet counts(anemia). I am on Videx,viread and sustiva.What is your thought? I didnt feel i should have started meds yet, but doctor said that Hiv was causing the anemia and starting meds would resolve the issue. Do you agree? Also, I have only been on them a month if i did stop would that be a bad thing?

Response from Dr. Henry

That depends partly on how low your platelet count was and how well the platelets responded to therapy. It is an option to stop meds again at some point though caution needs to be used when stopping the Sustiva (resistance can develop in that setting due to the long period Sustiva stays in the blood). A several month trial of therapy and then a discussion about the pros and cons of continuing is certainly reasonable. KH



Previous
Itchy bumps on legs: Prurigo Nodularis, Staphilococcum, allergic reaction or what ??
Next
Long term side effects of Hiv Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement